MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 6MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 6MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0036126200
Medical Device Problem Codes Fracture (1260); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
The coil (subject device) was returned for analysis, and it was discovered that the main coil (subject device) was detached within the microcatheter, and the main coil was found to be severely damaged.The coil was stretched, had suture damage and was broken/fractured during use.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the main coil was recovered from the microcatheter and was found detached inside the microcatheter.The main coil was found to be severely damaged with damaged sutures, stretched and broken/fractured.The coil introducer sheath was intact.The main coil delivery wire was not returned.A functional evaluation could not be performed due to the coil damage.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that physician felt resistance at the distal end of the microcatheter while advancing the subject coil.When the subject coil was pushed harder the coil delivery wire got bent.Additional information provided by the customer indicated that the tapered distal end of the introducer sheath was firmly seated in the hub of the microcatheter.The rotating homeostasis valve (rhv) was adequately tightened while the introducer sheath was in the hub (not over/under-tightened).While the introducer sheath was seated at the hub, the rhv was opened enough to allow passage of the device through without damage.There was no difficulty encountered during removal of the device from the packaging hoop.During analysis the main coil was found detached inside the microcatheter.The main coil was found to be severely damaged and broken/fractured.The main coil was also found to be stretched, and the main coil sutures were noted to be damaged.Based on the review of all available information, an assignable cause of handling damage will be assigned to the reported event of 'coil delivery wire kinked/bent', as this complaint appears to be associated with handling of the product or portion of the product during the procedure.An assignable cause of procedural factors will be assigned to the reported event of ¿coil in catheter friction¿ as well as all the analyzed event of ¿main coil damaged¿, ¿main coil stretched¿, ¿main coil suture damage¿, ¿main coil prematurely detached/separated during use¿ and ¿main coil broken/fractured during use¿ because this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.

Brand Name
TARGET XL 360 SOFT 6MM X 20CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key22784015
Report Number3008881809-2025-00439
Device Sequence Number9823265
Product Code HCG
UDI-Device Identifier07613327004625
UDI-Public(01)07613327004625(17)251122(10)24034519
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K242243
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/22/2025
Device Catalogue NumberM0036126200
Device Lot Number24034519
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/23/2025
Initial Report FDA Received Date08/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER).
Patient Age68 YR
Patient SexMale